Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 17, 2013, 8:08 PM CDT for Dale County, Henry County, Houston County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 17, 2013, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 14 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:08 PM CDT | TSTM WND DMG | 2 Nnw Headland, AL | TREE DOWN ON BROAD STREET. |
| Jul 17, 8:10 PM CDT | TSTM WND DMG | 1 S Headland, AL | TREE DOWN ON SOLOMON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WUUS52 KTAE 180108 SVRTAE ALC045-067-069-180145- /O.NEW.KTAE.SV.W.0151.130718T0108Z-130718T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 808 PM CDT WED JUL 17 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA... SOUTHWESTERN HENRY COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF HEADLAND... NORTH CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF DOTHAN... * UNTIL 845 PM CDT * AT 806 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEADLAND...OR NEAR NEWVILLE...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINSEY AND MIDLAND CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3120 8543 3149 8562 3154 8531 3132 8521 TIME...MOT...LOC 0108Z 068DEG 9KT 3141 8535 $$ 42-DVD
1 follow-up statement
691 WWUS52 KTAE 180127 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 827 PM CDT WED JUL 17 2013 ALC045-067-069-180137- /O.CAN.KTAE.SV.W.0151.000000T0000Z-130718T0145Z/ DALE AL-HOUSTON AL-HENRY AL- 827 PM CDT WED JUL 17 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY...NORTH CENTRAL HOUSTON AND EAST CENTRAL DALE COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3120 8543 3149 8562 3154 8531 3132 8521 TIME...MOT...LOC 0127Z 068DEG 9KT 3142 8544 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:23 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 1:23 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EDT Wed Jul 17 2013 .NEAR TERM [Through Tonight]... Deep easterly flow continued across our forecast area this afternoon, advecting dry air (with Precip Water values 10-20% below climatology) across our region. Based on the limited CU growth and sparse shower/thunderstorm coverage so far, it appears that the drier NWP guidance from 00 UTC was correct, so we lowered the PoP to 20% or less for the remainder of this afternoon. Much of the guidance forecasts an area of showers and thunderstorms to develop well to our north (near a weak surface trough in the Carolinas) later today, then translate south-southwestward this evening. Therefore we have a 20-30% PoP for our northern most zones from 00 to 06 UTC this evening. && .SHORT TERM [Thursday Through Friday Night]... A mid/upper level low centered over the central Gulf will slide northwest to a position over coastal Louisiana/Texas by Friday night. At the surface, the Southeast will be on the far western reaches of high pressure centered over the Atlantic. Rounding the periphery of the ridge will be several waves of low pressure, forecast to move generally from south to north out of the Gulf and affect the Tri-State region. Although several areas of enhanced vorticity associated with the upper low are forecast to pass over the region both Thursday and Friday, Thursday appears to be too dry for much in the way of mentionable precipitation. The situation changes on Friday when deep layer trajectories will be oriented in more of a southerly fashion, away from dry air source over the western Atlantic and from a much more tropical source over the northern Caribbean. Thus, expect rain to spread from south to north through the day associated with a surface wave, and linked upper level vorticity maxima. Due to the pattern above, the short term will feature near to slightly above average high temperatures on Thursday, transitioning to below average on Friday. Overnight lows will remain very near climatological normals as most rain should remain offshore each night. && .LONG TERM [Saturday through Tuesday]... Through the extended period the previously mentioned mid/upper low will move away from the Gulf to the west, with a ridge building in behind, and a trough eventually sliding into the southeast from the north. At the surface, flow will transition from southerly to more of a west, southwest direction by Tuesday. Rain chances will remain near to above average for the extended period due in part to an extended period of upper level diffluent flow from the shifting pattern. With plentiful moisture in the lower and middle levels of the atmosphere, the upper level diffluence will likely be assisted by some sort of disturbed seabreeze influence each afternoon. && .AVIATION [Beginning 18Z Wednesday]... VFR conditions will be the rule through the period, outside of isolated SHRA/TSRA this afternoon and evening. The relatively strong east winds aloft will have any SHRA that develop moving quickly to the west, resulting in only very brief periods of MVFR vis and/or cigs. Any SHRA that occur will dissipate shortly after sunset, followed by fair weather and light E-NE winds. && .MARINE... Weak nocturnal easterly surges should come to an end after tonight as winds will shift to a more southerly direction. Winds will stay elevated, but below headline criteria through Friday as weak waves of low pressure are forecast to move out of the southern Gulf. By the weekend, high pressure will take a more firm hold of our waters and allow winds and seas to calm. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A few area river points remain in flood this afternoon. Most notably, the Choctawhatchee near Bruce which is forecast to remain in moderate flood stage into the weekend. However, all area rivers and streams are in, and will continue to remain in a downward trend. Significant rainfall is not expected through Thursday, when rain chances will increase once again by the weekend. However, at this time a widespread heavy rain event is not anticipated. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 71 93 71 89 / 20 10 20 20 50 Panama City 90 75 89 75 85 / 10 10 20 20 50 Dothan 92 72 92 72 90 / 10 20 20 20 40 Albany 92 72 93 72 90 / 20 10 20 10 40 Valdosta 93 69 94 72 91 / 20 10 20 20 50 Cross City 91 70 91 71 86 / 20 10 30 30 60 Apalachicola 88 75 87 75 85 / 10 10 20 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Fournier MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.